See Alike in...

Alike App

Browser

little_rat

797d

I have only recently gotten a professional diagnosis for ADHD and have started taking Strattera for it but I am admittedly finding it difficult to tell if it is working for me. It's been nearly 8 weeks so I have given it time and I've noticed the side effects for sure but I am unsure if it's helping my focus enough to justify the side effects.

Top reply
    • anxiousdude95

      796d

      When I started taking Straterra, I felt it kick in in a few days. You probably Should have felt a difference.

    • Bridge_Id

      796d

      Strattera should only take a few days to kick in. Its okay to stop taking it if you feel the side effects are worse than the benefits, but tell your prescriber. I personally did feel a positive effect from strattera, but it was not enough to keep me focused on school work. I take both strattera and vyvanse (strattera at night because it makes me super drowsy for some reason). Together they work well in my case because I don’t get the ‘crashes’ that vyvanse gives me when it’s almost worn out.

    • anxiousdude95

      796d

      When I started taking Straterra, I felt it kick in in a few days. You probably Should have felt a difference.

    • esh

      797d

      I’ve tried adderall, Vyvanse, and stattera. I remember liking strattera because it didn’t give me the side effects of adderall and vyvanse, and vyvanse gave me the worst side effects of all 3. BUT strattera made me extremely nauseous and i threw up the second day of taking it (almost did on the first time too). So wasn’t worth it to me. One of my friends said strattera made him super drowsy. Personally adderall has been my overall favorite. I have 3 other friends who also take it and love it. I have one friend who takes ritalin, but another friend who took ritalin and couldn’t sleep at all. With vyvanse i literally just could never eat lol. It stayed in my system for so long and i lost so much weight. But i loved the effects of it otherwise. Adderall also suppressed my appetite but not as much and not for as long. After vyvanse I completely stopped taking meds for a while because the not eating was giving me a lot of anxiety. Once I was able to balance my eating better I got back on adderall and it’s been great. If you didn’t know this already, adderall, vyvanse, ritalin are all stimulants. Strattera is not a stimulant so that could be why you started on that one first, since being on a stimulant isn’t necessary if you don’t need it. That being said, as you can tell, everyone reacts differently. So there’s 2 things you could do. You can try a higher dose of strattera, or you can try a different medication. If you have loss of appetite with a stimulant, I just recommend eating a good meal before taking it and make sure to eat a good dinner (I often skip lunch when I take it). But, you will know if it’s working, trust me. So if you’re doubting it, definitely talk to your doctor about upping the dose or trying something else. Sorry this was so long, but i hope it was helpful!

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion